MAUDE Adverse Event Report: TRILLIANT SURGICAL 3.0/4.0MM CANN. SCREW DRIVER BIT: HEADLESS; TIGER HEADLESS CANNULATED SCREW SYSTEM SCREW DRIVER BIT

TRILLIANT SURGICAL 3.0/4.0MM CANN. SCREW DRIVER BIT: HEADLESS; TIGER HEADLESS CANNULATED SCREW SYSTEM SCREW DRIVER BIT
Model Number 212-40-003
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Codes Foreign Body In Patient (2687); Device Embedded In Tissue or Plaque (3165)
Date of Event 05/18/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
While performing a lapidus procedure on a male patient in his (b)(6) with average bone quality, the surgeon experienced a 212-40-003 driver (lot # 19592-01-01) break while inserting a 202-30-034 tiger headless screw.The sales representative at the case, noted that the surgeon pre-drilled and prox-drilled prior to insertion.The surgeon utilized a k-wire and inserted the 202-30-034 tiger screw without any issues.Once the surgical site was sutured, it was realized that the 212-40-003 driver tip had broken off during surgery.Fluoro was utilized to detect the broken piece that remained in the patient (x-ray attached).The sales representative is following up with the surgeon to see how he plans to move forward.Information has not been received at this time.The broken 212-40-003 driver will be returned to for review while the 202-30-034 tiger headless screw and driver tip remains in the patient.
 
Additional Manufacturer Narrative
Notes to form 3500a and justification for information not provided (in initial or follow-up submission) as required per 21cfr803.52 is below.Trilliant surgical attempted to obtain the omitted information (items 1-10 below) as part of internal complaint handling activities.1.Patient date of birth (a2) and weight (a4) not reported.2.Catalog # and serial # (d4) not utilized by trilliant surgical.3.Expiration date (d4) not applicable (n/a) to non-sterile trilliant surgical products.4.Implanted date (d6) and explanted date (d7) n/a to this report.5.Reprocessor name and address (d9) n/a to this report.6.Concomitant medical products and therapy dates (d11) not reported.7.Pma/510(k) (g5) n/a to this report as the suspect medical device is a class i medical device (product code hxx).8.Section h7 n/a to this report as associated doctor has not reported of any remedial action.9.Section h9 n/a to this report.10.No files attached to this follow-up report.Initial submission contained an evaluation and conclusion memo which is still valid.Corrected information provided in follow-up submission, a1, b1 - adverse event and product problem are selected.B4, b6, b7, d1, d2 - common device name (product code is correct in initial submission), d3 - email address removed and fax number added.D4 - catalog #, serial #, d9, d10 - returned to manufacturer date corrected.E1 - initial reporter e-mail address added.G3 - health professional is selected in addition to distributor.H4, h5, h6 - patient code, device code, method codes (added to initial submission's selections), conclusion code, h9, h10 - corrected data.Additional information provided in follow-up submission g1 - name (and email address) updated as different personnel is submitting the follow-up submission than submitted the initial submission.G7 , h2 , h10 - additional manufacturer narrative.

Brand Name
3.0/4.0MM CANN. SCREW DRIVER BIT: HEADLESS
Common Device Name
TIGER HEADLESS CANNULATED SCREW SYSTEM SCREW DRIVER BIT
Manufacturer (Section D)
TRILLIANT SURGICAL
727 n. shepherd dr.
suite 100
houston TX 77007
MDR Report Key7612352
Report Number3007420745-2018-00006
Device Sequence Number19287349
Product Code HXX
UDI-Device Identifier00812926021911
UDI-Public(01)00812926021911(10)19592-01-01
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
N/A
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/21/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Model Number212-40-003
Device Catalogue Number212-40-003
Device Lot Number19592-01-01
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/22/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/21/2018
Supplement Date Received by Manufacturer05/21/2018
Initial Report FDA Received Date06/18/2018
Supplement Report FDA Received Date04/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age60 YR